MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD LUER-LOK¿ SYRINGE WITH 20 G X 1 IN. BD PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD LUER-LOK¿ SYRINGE WITH 20 G X 1 IN. BD PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 309644
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a 10 ml bd luer-lok¿ syringe with 20 g x 1 in.Bd precisionglide¿ needle was contaminated.
 
Additional Manufacturer Narrative
Medical device lot #: 8238636; medical device expiration date: 2023-07-31; device manufacture date: 2018-08-26.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: two 10ml syringes with needles attached were received and evaluated.One syringe was inside a sealed blisterpack with scotch tape around it, confirmed to be from batch #8238636 (b)(4).No visual defects were observed in the package nor the product inside.One syringe was loose inside a biohazard plastic bag with no package.The barrel was observed to have embedded foreign matter in the luer collar.The embedded foreign matter was larger than level 3 in size and is rejectable per product specification furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the embedded foreign matter defect is associated with the molding process.No corrective actions are necessary based on the defective rate identified.
 
Event or Problem Description

Brand Name
10 ML BD LUER-LOK¿ SYRINGE WITH 20 G X 1 IN. BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8161908
Report Number1213809-2018-00907
Device Sequence Number19553011
Product Code FMF
UDI-Device Identifier30382903096443
UDI-Public30382903096443
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number309644
Device Lot Number8238636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/03/2018
12/03/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/07/2019
03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;